MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403910
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated to (b)(6) 2021 based on the year the manufacturer became aware of the event.(b)(4).Investigation results the returned flexiva 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 312.7 cm.The exposed glass tip measured 2 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip is consistent with normal degradation.Functional analysis revealed that there was distorted light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event was confirmed.Fibers are consumable devices and expected to degrade with use.It is likely that procedural handling of the fiber during setup or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Therefore, the most probable cause was found to be adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on july 14, 2021 that a flexiva 200 laser fiber was used in a procedure performed on an unknown date.During the procedure, there was a problem with the laser fiber.There were no patient complications reported as a result of this event.Additional information: this event has been deemed reportable based on the investigation finding that the laser fiber was broken within the connector.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12955790
Report Number3005099803-2021-06386
Device Sequence Number4216829
Product Code GEX
UDI-Device Identifier08714729808145
UDI-Public08714729808145
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberM0068403910
Device Catalogue Number840-391
Device Lot Number0000010659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown